Washington, 2007

Wildfire in Washington, July 29 to 30, 2007

July 29 to 30, 2007 · NWS PDT · 1 event in 1 county or zone

The Les Blair wildfire burned 3000 acres 10 miles southeast of Highland.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

The Les Blair wildfire burned 3000 acres 10 miles southeast of Highland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 29, 1:35 PM PST, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 29, 1:35 PM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
235 PM PDT SUN JUL 29 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.  CLEAR SKIES WILL
CONTINUE OVER MOST OF THE FORECAST AREA OVERNIGHT AS UPPER TROUGH
MOVES EAST INTO NORTHERN BRITISH COLUMBIA.  SOME EARLY EVENING
CONVECTION IS POSSIBLE OVER EXTREME SOUTHEAST OREGON WITH THE CLOUDS
ROTATING EAST INTO IDAHO AS THEY JUST REACH THE SOUTHERN FRINGES OF
THE FORECAST AREA.  THE UPPER LOW WILL CONTINUE EAST ON MONDAY WITH
A DRY WEST TO SOUTHWEST FLOW ACROSS THE AREA THROUGH TUESDAY NIGHT.
WINDS WILL CONTINUE TO BE WINDY ALONG THE COLUMBIA RIVER GORGE AND
KITTITAS VALLEY THROUGH THE EVENING AND THEN DECREASE OVERNIGHT.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE SEASONAL LEVELS. ML

.LONG TERM...WEDNESDAY THROUGH SUNDAY...RIDGE OF HIGH PRESSURE WILL
BE OVER THE REGION WEDNESDAY. THE RIDGE BEGINS TO BREAK DOWN ON
THURSDAY EVENTUALLY ALLOWING A TROUGH OF LOW PRESSURE TO MOVE INTO
WESTERN CANADA AND THE PACIFIC NORTHWEST FRIDAY AND REMAIN OVER THE
WEEKEND. WEDNESDAY WILL BE THE HOTTEST DAY WITH THURSDAY BEING A
TRANSITION DAY AND THEN COOLER OVER THE WEEKEND. CONVECTIVE CHANCES
WILL BE CENTERED AROUND WEDNESDAY AND THURSDAY. WEDNESDAYS
CONVECTION IS EXPECTED TO BE OVER SOUTHERN OREGON WHICH COULD CREEP
INTO PORTIONS OF CENTRAL OREGON LATE AFTERNOON AND EVENING. BY
THURSDAY THE BEST CHANCE OF CONVECTION LOOKS LIKE IT WILL BE OVER
THE EASTERN OREGON MOUNTAINS MAINLY EAST OF PRINEVILLE. WITH WEAK
TROUGHINESS OVER THE REGION THIS WEEKEND EXPECT TEMPERATURES TO BE
CLOSE TO NORMAL OR JUST BELOW WITH NO PRECIPITATION EXPECTED.

&&

.AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF SITES AND ALONG TWEB
ROUTES OVER THE NEXT 24 HOURS. SURFACE BREEZY CONDITIONS WILL
CONTINUE AT KDLS INTO EARLY TONIGHT BEFORE DECREASING...ONLY TO
RESUME MONDAY AFTERNOON.

.FIRE WEATHER...UPPER LOW NOW MOVING INTO BRITISH COLUMBIA WHILE THE
ASSOCIATED TROUGH AXIS IS MOVING ACROSS 130W. THIS HAS RESULTED IN A
PUSH OF MARINE AIR INTO THE INTERIOR NORTHWEST. WINDS HAVE INCREASED
ALONG THE CASCADE EAST SLOPES (ESPECIALLY THROUGH THE GAPS) AND OVER
PORTIONS OF THE COLUMBIA BASIN. THESE WINDS WILL CONTINUE TO SLOWLY
INCREASE INTO THE EVENING WHEN THEY WILL PEAK. RELATIVE HUMIDITIES
ARE RUNNING ABOUT 5-10 PERCENT ABOVE YESTERDAY SO CRITICAL FIRE
WEATHER CONDITIONS DUE TO WIND AND LOW RH ARE MARGINAL AT WORST.
THUS WILL CONTINUE A HEADLINE FOR GUSTY WINDS IN ZONES 610...631 AND
675 FOR THIS EVENING. MARGINAL WIND AND RH CONDITIONS WILL SHIFT TO
SOUTH-CENTRAL AND SOUTHEAST OREGON MONDAY AFTERNOON AND EVENING. FOR
NOW WINDS DO NOT LOOK TO BE STRONG ENOUGH TO PUSH WIDESPREAD
CRITICAL CONDITIONS IN ZONES 638...SOUTH 611 AND SOUTH 632 SO WILL
HEADLINE THESE ZONES FOR LOCAL GUSTY WINDS AND LOW RH. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  60  89  56  88 /   0   0   0   0
ALW  64  90  59  91 /   0   0   0   0
PSC  60  92  56  92 /   0   0   0   0
YKM  55  89  53  92 /   0   0   0   0
HRI  60  91  54  91 /   0   0   0   0
ELN  57  85  53  90 /   0   0   0   0
RDM  46  87  46  88 /   0   0   0   0
LGD  55  89  53  90 /   0   0   0   0
GCD  54  90  53  93 /   0   0   0   0
DLS  61  86  58  93 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
93/91/91
Hazardous weather outlook, Jul 29, 4:00 AM PST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT SUN JUL 29 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-301100-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
500 AM PDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

DRY AND HOT CONDITIONS WILL CONTINUE TODAY. WINDS WILL INCREASE OVER
MOST OF THE FORECAST AREA AS THE DAY PROGRESSES.  BY LATE THIS
AFTERNOON AND EVENING...BREEZY TO WINDY CONDITIONS CAN BE EXPECTED
IN THE KITTITAS AND YAKIMA VALLEYS...THE EASTERN COLUMBIA RIVER
GORGE...THE LOWER COLUMBIA BASIN...AND THE BLUE MOUNTAIN FOOTHILLS.
THE STRONGEST WINDS WILL OCCUR IN THE KITTITAS VALLEY AND THE
EASTERN COLUMBIA RIVER GORGE WITH SUSTAINED WINDS OF 20-30 MPH.
WINDS WILL GRADUALLY DIMINISH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

DRY CONDITIONS WILL CONTINUE THROUGH EARLY WEDNESDAY. IT WILL BE
LOCALLY BREEZY ON MONDAY.  MOISTURE FROM THE DESERT SOUTHWEST WILL
SPREAD ACROSS SOUTHEAST OREGON WEDNESDAY AFTERNOON BRINGING A SLIGHT
CHANCE OF THUNDERSTORMS OVER THE OCHOCO-JOHN DAY HIGHLANDS.  THE
SLIGHT CHANCE OF THUNDERSTORMS WILL EXTEND NORTH ON THURSDAY TO
INCLUDE THE SOUTHERN BLUE MOUNTAINS AND THE WALLOWA MOUNTAINS.  DRY
CONDITIONS ARE FORECAST ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lower Columbia Basin

When
July 29, 6:00 PM PST to July 30, 6:00 PM PST
Where
Lower Columbia Basin forecast zone
Reported by
Park/Forest Service
Coordinates
46.220, -119.419 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47504.